Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2008, 8:24 PM CDT for 6 counties in Missouri. It was in force for 36 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 10, 2008, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Andrew County, MO, Buchanan County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 117 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:29 PM CDT | TSTM WND GST 60 | 2 W Gower, MO | SHERIFF OFFICE RELAYED REPORT OF 50 TO 60 MPH WINDS |
| Apr 10, 8:30 PM CDT | TSTM WND GST 50 | 1 Nnw Gower, MO | |
| Apr 10, 8:30 PM CDT | TSTM WND GST 60 | St Joseph, MO | ALSO REPORTED SEEING POWER FLASHES AND RECEIVED NICKEL HAIL AT 826 PM. |
| Apr 10, 8:30 PM CDT | TORNADO | St Joseph, MO | SHERIFF OFFICE RELAYED A REPORT OF A TORNADO GOING THROUGH THE SOUTH SIDE OF SAINT JOSEPH. |
| Apr 10, 8:35 PM CDT | TSTM WND GST 60 | Clarksdale, MO | POWER POLES DOWNED AND BARN BLOWN DOWN |
| Apr 10, 8:50 PM CDT | TSTM WND DMG | 1 N Perrin, MO | POWER POLE BENT OVER...CAR PORT BLOWN 100 FT FROM ORIGINAL LOCATION...DAMAGE WAS SPACED 1/4 MILE APART. INTERSECTION OF STATE ROAD T AND 33 HIGHWAY. |
| Apr 10, 8:50 PM CDT | TSTM WND DMG | 2 Ne Fairport, MO | HOME DAMAGED |
| Apr 10, 8:50 PM CDT | TSTM WND DMG | 3 E King City, MO | TREE DOWN...TIME ESTD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 10, 4:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 110125
SVREAX
MOC003-021-049-061-063-075-110200-
/O.NEW.KEAX.SV.W.0022.080411T0124Z-080411T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDREW COUNTY IN NORTHWEST MISSOURI
EASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
NORTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI
WESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
DEKALB COUNTY IN NORTHWEST MISSOURI
SOUTHERN GENTRY COUNTY IN NORTHWEST MISSOURI
* UNTIL 900 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELWOOD TO AGENCY TO EDGERTON...AND MOVING NORTHEAST
AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEWARTSVILLE AND CLARKSDALE BY 830 PM CDT.
MAYSVILLE...UNION STAR AND OSBORN BY 840 PM CDT.
KING CITY BY 845 PM CDT.
THE TOWNS OF COSBY...HELENA...AMITY...FAIRPORT...WEATHERBY...FORD
CITY AND SANTA ROSA ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE FROM
TOPEKA TO LEAVENWORTH. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4012 9431 3993 9408 3951 9461 3954 9462
3954 9466 3972 9489 3974 9487 3976 9493
3980 9488 3984 9491 4019 9459
TIME...MOT...LOC 0124Z 222DEG 54KT 3981 9482 3974 9464
3959 9455
$$
212 follow-up statements
000
WWUS53 KEAX 110139
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT THU APR 10 2008
MOC003-021-049-061-063-075-110200-
/O.CON.KEAX.SV.W.0022.000000T0000Z-080411T0200Z/
ANDREW MO-DEKALB MO-CLINTON MO-BUCHANAN MO-DAVIESS MO-GENTRY MO-
839 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GENTRY...WESTERN DAVIESS...EASTERN BUCHANAN...NORTHWESTERN CLINTON...
DEKALB AND EASTERN ANDREW COUNTIES UNTIL 900 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF UNION STAR TO
CLARKSDALE TO 6 MILES SOUTHEAST OF STEWARTSVILLE...MOVING NORTHEAST
AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAYSVILLE AND KING CITY BY 845 PM CDT.
THE TOWNS OF FAIRPORT...FORD CITY...WEATHERBY AND SANTA ROSA ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MANY LOCATIONS IN EASTERN KANSAS AND NORTHWEST MISSOURI. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 4012 9431 3993 9408 3951 9461 3954 9462
3954 9466 3972 9489 3974 9487 3976 9493
3980 9488 3984 9491 4019 9459
TIME...MOT...LOC 0139Z 222DEG 54KT 3998 9462 3990 9444
3975 9435
$$
21000
WWUS53 KEAX 110159
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 PM CDT THU APR 10 2008
MOC003-021-049-061-063-075-110207-
/O.EXP.KEAX.SV.W.0022.000000T0000Z-080411T0200Z/
ANDREW MO-DEKALB MO-CLINTON MO-BUCHANAN MO-DAVIESS MO-GENTRY MO-
857 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GENTRY...WESTERN
DAVIESS...EASTERN BUCHANAN...NORTHWESTERN CLINTON...DEKALB AND
EASTERN ANDREW COUNTIES WILL EXPIRE AT 900 PM CDT...
AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE...HOWEVER A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT
UNTIL 930 PM FOR NORTHEAST DEKALB COUNTY...AND POINTS NORTHEAST.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHERN
MISSOURI.
LAT...LON 4012 9431 3993 9408 3951 9461 3954 9462
3954 9466 3972 9489 3974 9487 3976 9493
3980 9488 3984 9491 4019 9459
TIME...MOT...LOC 0157Z 222DEG 54KT 4018 9438 4010 9420
3995 9411
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:44 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 6:44 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT THU APR 10 2008 ...UPDATED FOR FLOOD WATCH AND AVIATION DISCUSSION... .DISCUSSION... WILL GO AHEAD AND DISCONTINUE FLOOD WATCH AT THIS POINT. EVENING CONVECTION NOT EXPECTED TO CAUSE ANY ADDITIONAL FLOODING PROBLEMS. WE STILL HAVE SEVERAL RIVERS ABOVE FLOOD STAGE WHICH WILL BE HANDLED WITH THE FLOOD WARNINGS. ALSO WILL BE CONTINUING AN AREAL FLOOD WARNING FOR THOSE COUNTIES THAT HAVE ROADS CLOSED DUE TO FLOODING OF LOW WATER CROSSINGS. PC && .PREV DISCUSSION... /334 PM CDT THU APR 10 2008/ FOR DISCUSSION ON ONGOING SVR WX THREAT AND SHORT TERM DETAILS...PLEASE SEE ATTACHED PREVIOUS/MESOSCALE DISCUSSION BELOW THIS FORECAST DISCUSSION. FOR TONIGHT...UPR LVL STORM SYSTEM CURRENTLY LIFTING NORTHEAST ACROSS KS/NE. WILL CONTINUE FLOOD WATCH FOR EASTERN PORTIONS OF THE CWA...GIVEN HEAVY RAINFALL EARLIER TODAY...POTENTIAL FOR ADDITIONAL RAINFALL THIS EVENING...AND ADDITIONAL FLOODING EXPECTED FROM RISING RIVERS. HOWEVER...THIS WATCH WILL LIKELY BE CANCELLED EARLY THIS EVENING ONCE RAINFALL DIMINISHES. IN ADDITION...SOME CONCERNS EXIST FOR THE NECESSITY OF A WIND ADVISORY OVER THE SOUTHERN COUNTIES TONIGHT. DRY MID-LVL AIR IS RAPIDLY WRAPPING INTO THE STORM SYSTEM FROM THE SOUTH WEST. INDICATIONS OF THIS HAPPENING ARE NOW EVIDENT OVER PORTIONS OF SOUTHERN KANSAS AND OKLAHOMA AS DEW POINTS HAVE CRASHED INTO THE LOW 40S AND UPR 30S. ATTM IT APPEARS STRONGEST WINDS WILL REMAIN JUST SOUTH OF THE CWA...AND SHOULD REMAIN BELOW WIND ADV CRITERIA. CONDITIONS WILL FEEL MORE LIKE EARLY FEBRUARY THAN EARLY APRIL AS RATHER COLD...OVERCAST...AND BLUSTERY CONDITIONS PREVAIL BEGINNING TONIGHT AND LASTING THROUGH SATURDAY. IN FACT...IT DOESNT APPEAR TO THAT SPRING LIKE CONDITIONS WILL RETURN UNTIL MONDAY AT THE EARLIEST. SPEAKING OF FRIDAY AND SATURDAY...STORM SYSTEM WHICH HAS BROUGHT RAIN TO THE AREA TODAY WILL ONLY SLOWLY LIFT NORTHWARD OVERNIGHT AND INTO THE DAY ON FRIDAY. AS VERTICALLY STACKED UPR LOW CONTINUES TO LIFT NORTHEAST INTO THE GREAT LAKES...LARGE TROWAL WILL WRAP AROUND THE BACKSIDE OF THE SYSTEM. THIS WARM AIR ALOFT WILL PROMOTE WIDESPREAD OVERCAST SKIES FOR MUCH OF THE FIRST HALF OF THE WEEKEND...ALONG WITH A GOOD CHANCE OF SCATTERED PRECIPITATION. BEST CHANCE FOR PRECIPITATION WILL REMAIN CENTERED OVER THE NORTHERN HALF TO EASTERN TWO THIRDS OF THE CWA...GIVEN TRACK OF LOW-LVL MOISTURE AND CURRENTLY PROGGED OMEGA FIELDS. SOUNDINGS POINT TO SNOW BEING THE PRIMARY WX TYPE OVER THE NORTHERN TWO TIERS OF COUNTIES...WITH PERHAPS A DUSTING TO LESS THAN ONE HALF INCH POSSIBLE IN THE FAR NW COUNTIES. FURTHER TO THE SOUTH...FEEL A MIXTURE OF PRECIPITATION COULD BE POSSIBLE AS SFC WARM LAYER REMAINS 1500-2000 FT THICK. AS SECONDARY VORT MAX ROTATES AROUND THE UPR LOW SATURDAY...SIMILAR CONDITIONS WILL PREVAIL WITH YET ANOTHER CHANCE FOR MIXED PRECIPITATION. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...AS H850 AIR SOME -6C TO -8C WILL WORK SOUTHWARD. COMBINE THIS WITH OVERCAST SKIES AND TEMPERATURES WILL STRUGGLE TO CLIME WHATSOEVER. NUMERICAL GUIDANCE IS USELESS IN THESE TYPES OF SITUATIONS...AS THEY REMAIN HEAVILY BIASED TOWARDS CLIMATOLOGY ATTM. FOR NOW WILL SEE MAX TS SOME 20 DEGREES BELOW SEASONAL NORMALS FRI/SAT ONLY IN THE UPR 30S TO LOWER 40S. TO ADD INSULT TO INJURY...WINDS WILL REMAIN VERY GUSTY ON FRIDAY AS TIGHT SFC PRESSURE GRADIENT PASSES OVERHEAD. DESPITE DECENT MIXING TO H85 TOMORROW AFTN...WINDS ALOFT ARE ONLY BETWEEN 20-40 KNOTS THEREFORE FEEL WND ADV WILL NOT BE NEEDED ATTM. WILL ALLOW NEXT SHIFT TO REEVALUATE THESE CONDITIONS. HOWEVER WIND CHILLS WILL LIKELY FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE CWA DURING THE DAYTIME HOURS....WITH WIND CHILLS WELL INTO THE 20S IN THE NIGHTTIME PERIOD. OTHER CONCERN IN THE NEXT 3 DAYS WILL BE LOW TEMPERATURES. DESPITE AMPLE CLOUD COVER FEEL LOWS WILL FALL BELOW FREEZING IN THE NW CORNER FRIDAY NIGHT...WITH MORE WIDESPREAD TEMPERATURES BELOW 32F POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT AS CLOUDS CLEAR FROM WEST TO EAST AND SFC HIGH MOVES OVERHEAD. DEPENDANT ON THE AMOUNT OF GREEN UP...THOSE WITH AGRICULTURAL INTERESTS MAY NEED TO KEEP AN EYE ON THESE TIME PERIODS. HOWEVER...EVEN THOUGH IT IS GOING TO BE COLD...WE ARE STILL IN A CLIMATOLOGICALLY NORMAL TIME FOR OUR LAST FROST/FREEZE IN THIS AREA. A LONG AWAITED BREAK FROM THE ACTIVE WEATHER WILL MOVE IN ON SUNDAY...AS LONG WAVE RIDGING SLIDES INTO THE CENTRAL PART OF THE UNITED STATES. HOWEVER...WEAK SECONDARY COLD FRONT WILL DROP THROUGH THE REGION ON SUNDAY...TEMPERING OUR WARM UP AND KEEPING READINGS BELOW SEASONAL NORMALS. HOWEVER...MONDAY THROUGH THURSDAY APPEAR TO BE DRY AT THIS TIME. AS MID-LVL RIDGE SLIDES EAST...LOW-LVL THERMAL RIDGE WILL SLIDE EAST AS WELL. WITH DECENT MIXING EXPECTED EACH DAY...TRUE SPRING LIKE WEATHER WITH HIGH IN THE MIDDLE 70S WILL BE POSSIBLE BY WEDNESDAY. NEXT SYSTEM APPEARS TO SLIDE TO THE NORTH OF THE REGION ON THURSDAY...DROPPING A WEAK COOL FRONT THROUGH THE REGION. FOR NOW WILL CONTINUE TO ADVERTISE DRY WEATHER AS BEST LIFT AND MOISTURE REMAINS TO THE NORTH OF THE AREA. DUX && .PREV DISCUSSION... /ISSUED 1200 PM CDT THU APR 10 2008/ ...MESOSCALE DISCUSSION... THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE REALIZED IN THE VICINITY OF ANY BOUNDARY. CURRENTLY...A SURFACE OCCLUSION WAS NOTED BTWN SLN AND HUT IN CNTRL KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO. THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND ERN CWA BY LATE THIS AFTN. THIS COINCIDENT WITH THE STG H3 JET AND MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND NERN OKLAHOMA. THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM FRONT IN NWRN MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY. FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR THUNDERSTORM DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE PRESENT. SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED IN EXTREME SERN KS AND NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL DRY SLOT. SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH THE STG SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN NERN OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE BOUNDARY QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELED VORTICITY WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED TO BE IN THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA THIS AFTN WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING CAN BE REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT THIS TIME...THE THREAT APPEARS LOW. AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING ALONG NIGHTTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE. DB && .AVIATION... FOR THE 00Z TAFS...ONE MORE BATCH OF THUNDERSTORMS ROTATING NORTHEAST OUT OF EASTERN KANSAS THIS EVENING SHOULD BE PAST THE TAF SITES BY 03Z. SHOULD NOT BE AS INTENSE AS EARLIER CONVECTION AS WE LOSE DAYTIME HEATING. MAY STILL HAVE SOME SMALL HAIL. EXPECTING THE LOWEST CIGS TO ROTATE INTO THE KSTJ AREA FOR THE OVERNIGHT PERIOD. CURRENT THINKING THAT CIGS WILL NOT BE QUITE AS LOW IN THE KANSAS CITY AREA...SO WILL GO A BIT MORE OPTIMISTIC WITH JUST AND MVFR DECK AT THOSE SITES. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 10, 1:00 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 10 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA. THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END BY 10 PM. FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT APPEARS QUITE LOW AT THIS TIME. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE POSSIBLE. A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SYSTEM. AT THIS TIME...AIR ALOFT WILL BE COLD ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...AT THIS TIME NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. DB
In the hours before
Special weather statement, Apr 10, 7:22 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 722 PM CDT THU APR 10 2008 KSZ057-103>105-MOZ028-110100- JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE- 722 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LEAVENWORTH...NORTHWESTERN MIAMI...WESTERN PLATTE AND WESTERN WYANDOTTE COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF TONGANOXIE TO 16 MILES WEST OF EDGERTON TO 17 MILES WEST OF OSAWATOMIE...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL BE NEAR... LINWOOD AND EDGERTON BY 745 PM CDT. TONGANOXIE AND GARDNER BY 750 PM CDT. DE SOTO...BASEHOR...OLATHE AND EASTON BY 755 PM CDT. BONNER SPRINGS...LANSING...EDWARDSVILLE AND LEAVENWORTH BY 800 PM CDT. THE TOWNS OF RENO...CLEARVIEW CITY...CLARE...JARBALO...FAIRMOUNT... LOWEMONT...MONTICELLO...PIPER...LAKE OF THE FOREST AND ZARAH ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Special weather statement, Apr 10, 7:24 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 724 PM CDT THU APR 10 2008 MOZ013-014-022-110100- CALDWELL-DAVIESS-DE KALB- 724 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS...EASTERN DEKALB AND NORTHWESTERN CALDWELL COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMERON...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... 8 MILES NORTHWEST OF GALLATIN BY 740 PM CDT. PATTONSBURG BY 750 PM CDT. THE TOWNS OF KIDDER...WINSTON...WEATHERBY...ALTAMONT...SANTA ROSA... JAMESON AND COFFEY ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Apr 10, 7:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 1 S TONGANOXIE 39.10N 95.08W
04/10/2008 E65 MPH LEAVENWORTH KS EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTED 60 TO 65 MPH WINDS.
&&
MRDLocal storm report, Apr 10, 8:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 2 W LEAVENWORTH 39.32N 94.96W
04/10/2008 M56.00 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
SFORTINLocal storm report, Apr 10, 8:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST LEAVENWORTH 39.32N 94.92W
04/10/2008 E70 MPH LEAVENWORTH KS AIRPLANE PILOT
REPORTED BY AIRLINE PILOT AT FORT LEAVENWORTH LIBRARY.
&&
SFORTINLocal storm report, Apr 10, 8:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST KANSAS CITY 39.12N 94.55W
04/10/2008 M58 MPH JACKSON MO ASOS
PEAK GUST MEASURED BY KMKC ASOS
&&
SFORTINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 45 min |
| Apr 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 44 min |
| Apr 10, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte | 46 min |
| Apr 10, 8:03 PM CDT | Areal Flood Warning | EAX | Adair, Henry | 12 hr |
| Apr 10, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 30 min |
| Apr 10, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Mercer, Worth | 36 min |
| Apr 10, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Linn, Livingston and 4 more | 44 min |
| Apr 10, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Mercer, Worth | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.